Return to the Menopause Forum | Post a Follow-Up

 o
Weight gain and anti-depressants

Posted by tglovell (My Page) on
Mon, Feb 5, 07 at 18:37

A few years ago my doctor put me on Zoloft for hot flashes, she said she had good results with it but the down side would be weight gain, since weight gain had never been a problem with me I started on it because the hot flashes were terrible, now my weight has gradually crept up on me and no matter how much I try to diet the weight stays on. My question is, if I stop the Zoloft will it be easier for me to loose the weight, I can't take most diet pills (perscription) because you can't take them while on anti-depressants. Just wondering if anyone had ever been on Zoloft and lost any weight after they stopped taking it. TIA


Follow-Up Postings:

 o
RE: Weight gain and anti-depressants

After 5 years on an antidepressant I am now weaning myself off. Let me see, next time somebody says "I am going to give you a drug, it will probably make you gain weight and cause you to have a very dimished sex drive", I think I will say NO THANKS I wish someone had pulled me aside and said start exercising and watch what you eat! Weight gain esp. around the middle for us woman, is very common during menopause. Severe depression is another thing altogether. I would love to hear from others that their drs. thought Zoloft would be good for hotflashes. Is it too cold where you live to start walking 30 mins. a day? After being on EVERY diet and diet pills. I finally realize, I had to burn up more than I took in, to loose weight. Maybe one day someone will invent the magic wand or magic pill for weight loss, but for now it is still what they taught us in middle school. Getting off anti-depressants can be tricky, make your dr. give you a plan for it. Good Luck, be well. Shotz


 o
RE: Weight gain and anti-depressants

Don't some of those antidepressants have to be weaned very carefully? My gyno tried prozac on me for pms, which helped a lot AND IT'S particular side affect is a REDUCTION of appetite! I just have the problem that I believe the US is over prozacked. hey, emotional? Pop a pill! But I have to admit, it works on the PMS for me... not for the menopause though. but everyone is different.


 o
RE: Weight gain and anti-depressants

I am on cipramil 10mg and I have picked up 20kg just wondering if there is at all any diet pill that I can take just to help me a little bit in loosing weight.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here